Custom Search

News

Saturday 01 July 2006

Ziprasidone-associated pedal edema in the treatment of schizophrenia.

By: Ku HL, Su TP, Chou YH.

Prog Neuropsychopharmacol Biol Psychiatry 2006 Jul;30(5):963-4

It has been reported that second generation of antipsychotic drugs may induce pedal edema. The purpose of this case report is to demonstrate that the recently marketed antipsychotic drug, ziprasidone induced pedal edema with an increased plasma immunoglobulin E (IgE) level. A 51-year-old female schizophrenic patient who developed severe pedal edema was treated with ziprasidone for 6 weeks. Admission routine data that included biochemical, blood and urine analysis were normal except for the plasma IgE level, which was significantly elevated. Although the pedal edema subsided after discontinuation of ziprasidone and administration of diuretics, the plasma IgE level remained high. This is the first case report attempting to demonstrate the existence of ziprasidone-induced pedal edema in the treatment of schizophrenia. In this case, the pedal edema was associated with an IgE-related allergic reaction.

Use of this site is subject to the following terms of use